Skip to main content
Log in

Generating Functions for Special Polynomials and Numbers Including Apostol-Type and Humbert-Type Polynomials

  • Published:
Mediterranean Journal of Mathematics Aims and scope Submit manuscript

Abstract

The aim of this paper is to give generating functions and to prove various properties for some new families of special polynomials and numbers. Several interesting properties of such families and their connections with other polynomials and numbers of the Bernoulli, Euler, Apostol–Bernoulli, Apostol–Euler, Genocchi and Fibonacci type are presented. Furthermore, the Fibonacci-type polynomials of higher order in two variables and a new family of special polynomials \((x,y)\mapsto \mathbb {G}_{d}(x,y;k,m,n)\), including several particular cases, are introduced and studied. Finally, a class of polynomials and corresponding numbers, obtained by a modification of the generating function of Humbert’s polynomials, is also considered.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Apostol, T.M.: On the Lerch Zeta function. Pacific J. Math. 1(2), 161–167 (1951)

    Article  MathSciNet  MATH  Google Scholar 

  2. Bayad, A., Simsek, Y., Srivastava, H.M.: Some array type polynomials associated with special numbers and polynomials. Appl. Math. Comput. 244, 149–157 (2014)

    MathSciNet  MATH  Google Scholar 

  3. Cakić, N.P., Milovanović, G.V.: On generalized Stirling numbers and polynomials. Math. Balkanica 18, 241–248 (2004)

    MathSciNet  MATH  Google Scholar 

  4. Comtet, L.: Advanced Combinatorics: The Art of Finite and Infinite Expansions. Reidel, Dordrecht and Boston (1974)

    Book  MATH  Google Scholar 

  5. Dere, R., Simsek, Y., Srivastava, H.M.: A unified presentation of three families of generalized Apostol type polynomials based upon the theory of the umbral calculus and the umbral algebra. J. Number Theory 133, 3245–3263 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  6. Djordjević, G.B.: Polynomials related to generalized Chebyshev polynomials. Filomat 23(3), 279–290 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  7. Djordjević, G.B., Milovanović, G.V.: Special Classes of Polynomials. University of Niš, Leskovac (2014)

    Google Scholar 

  8. Gegenbauer, L.: Zur Theorie der Functionen \(C_{n}^{v}(x)\). Osterreichische Akademie der Wissenschaften Mathematisch Naturwissen Schaftliche Klasse Denkscriften 48, 293–316 (1884)

    MATH  Google Scholar 

  9. Gould, H.W.: Inverse series relations and other expansions involving Humbert polynomials. Duke Math. J. 32(4), 697–712 (1965)

    Article  MathSciNet  MATH  Google Scholar 

  10. Henry, W., He, T.: Characterization of \((c)\)-Riordan arrays, Gegenbauer–Humbert-type polynomial sequences, and \((c)\)-Bell polynomials. J. Math. Res. Appl. 33(5), 505–527 (2013)

    MathSciNet  MATH  Google Scholar 

  11. Horadam, A.F.: Genocchi polynomials. In: Applications of Fibonacci Numbers, vol. 4 (Winston-Salem, NC, 1990), pp. 145–166. Kluwer Acad. Publ., Dordrecht (1991)

  12. Humbert, P.: Some extensions of Pincherle’s polynomials. Proc. Edinburgh Math. Soc. 1(39), 21–24 (1921)

    Google Scholar 

  13. Kim, T.: On the \(q\)-Genocchi numbers and polynomials. Adv. Stud. Contemp. Math. 17, 9–15 (2008)

    MathSciNet  MATH  Google Scholar 

  14. Lu, D.-Q., Srivastava, H.M.: Some series identities involving the generalized Apostol type and related polynomials. Comput. Math. Appl. 62, 3591–2602 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  15. Luo, Q.-M.: On the Apostol–Bernoulli polynomials. Cent. Eur. J. Math. 2(4), 509–515 (2004)

    Article  MathSciNet  MATH  Google Scholar 

  16. Luo, Q.-M., Srivastava, H.M.: Some generalizations of the Apostol–Genocchi polynomials and the Stirling numbers of the second kind. Appl. Math. Comput. 217, 5702–5728 (2011)

    MathSciNet  MATH  Google Scholar 

  17. Luo, Q.-M., Srivastava, H.M.: Some relationships between the Apostol–Bernoulli and Apostol–Euler polynomials. Comput. Math. Appl. 51, 631–642 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  18. Milovanović, G.V., Djordević, G.P.: On some properties of Humbert’s polynomials. Fibonacci Q. 25, 356–360 (1987)

    MathSciNet  MATH  Google Scholar 

  19. Milovanović, G.V., Djordević, G.P.: On some properties of Humbert’s polynomials. II. Facta Univ. Ser. Math. Inform. 6, 23–30 (1991)

    MathSciNet  MATH  Google Scholar 

  20. Milovanović, G.V., Mitrinović, D.S., Rassias, ThM: Topics in Polynomials: Extremal Problems, Inequalities. Zeros. World Scientific Publ. Co., Singapore (1994)

    Book  MATH  Google Scholar 

  21. Ozdemir, G., Simsek, Y.: Generating functions for two-variable polynomials related to a family of Fibonacci type polynomials and numbers. Filomat 30(4), 969–975 (2016)

    Article  MathSciNet  Google Scholar 

  22. Ozden, H., Simsek, Y., Srivastava, H.M.: A unified presentation of the generating functions of the generalized Bernoulli, Euler and Genocchi polynomials. Comput. Math. Appl. 60, 2779–2787 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  23. Pincherle, S.: Una nuova extensione delle funzione spherich. Mem. R. Accad. Bologna 5, 337–362 (1890)

    Google Scholar 

  24. Simsek, Y.: Generating functions for generalized Stirling type numbers. Array type polynomials, Eulerian type polynomials and their applications. Fixed Point Theory Appl. 87, 28 (2013). doi:10.1186/1687-1812-2013-87

  25. Simsek, Y.: Computation methods for combinatorial sums and Euler-type numbers related to new families of numbers. Math. Meth. Appl. Sci. (2016). doi:10.1002/mma.4143

    MATH  Google Scholar 

  26. Srivastava, H.M.: Some generalizations and basic \((\)or \(q\)-\()\) extensions of the Bernoulli, Euler and Genocchi polynomials. Appl. Math. Inf. Sci. 5(3), 390–444 (2011)

    MathSciNet  Google Scholar 

  27. Srivastava, H.M., Choi, J.: Zeta and \(q\)-Zeta Functions and Associated Series and Integrals. Elsevier Inc, Amsterdam (2012)

    MATH  Google Scholar 

  28. Srivastava, H.M., Manocha, H.L.: A treatise on generating functions. In: Ellis Horwood Series: Mathematics and its Applications. Ellis Horwood Ltd., Chichester; Halsted Press John Wiley & Sons, Inc., New York (1984)

  29. Srivastava, H.M., Kurt, B., Simsek, Y.: Some families of Genocchi type polynomials and their interpolation functions. Integral Transforms Spec. Funct. 23, 919–938 (2012)

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Gradimir V. Milovanović.

Additional information

Y. Simsek was supported by the Research Fund of the Akdeniz University (No. FDK-2017-2386). G. Milovanović was supported in part by the Serbian Academy of Sciences and Arts (No. \(\Phi \)-96) and by the Serbian Ministry of Education, Science and Technological Development (No. #OI 174015).

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Ozdemir, G., Simsek, Y. & Milovanović, G.V. Generating Functions for Special Polynomials and Numbers Including Apostol-Type and Humbert-Type Polynomials. Mediterr. J. Math. 14, 117 (2017). https://doi.org/10.1007/s00009-017-0918-6

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1007/s00009-017-0918-6

Keywords

Mathematics Subject Classification

Navigation